An implicit finite difference approximation for the solution of the diffusion equation with distributed order in time

Hdl Handle:
http://hdl.handle.net/10034/594433
Title:
An implicit finite difference approximation for the solution of the diffusion equation with distributed order in time
Authors:
Ford, Neville J.; Morgado, Maria L.; Rebelo, Magda S.
Abstract:
In this paper we are concerned with the numerical solution of a diffusion equation in which the time order derivative is distributed over the interval [0,1]. An implicit numerical method is presented and its unconditional stability and convergence are proved. A numerical example is provided to illustrate the obtained theoretical results.
Affiliation:
University of Chester, UTAD, Portugal, Universidade Nova de Lisboa, Portugal
Citation:
Ford, N. J., Morgado, M. L., & Rebelo, M. S. (2015). An implicit finite difference approximation for the solution of the diffusion equation with distributed order in time. Electronic Transactions on Numerical Analysis, 44, 289-305.
Publisher:
Kent State University/Johann Radon Institute for Computational and Applied Mathematics of the Austrian Academy of Sciences
Journal:
Electronic Transactions on Numerical Analysis
Publication Date:
10-Jun-2015
URI:
http://hdl.handle.net/10034/594433
Additional Links:
http://etna.math.kent.edu/vol.44.2015/pp289-305.dir/pp289-305.pdf
Type:
Article
Language:
en
ISSN:
1068–9613
Appears in Collections:
Mathematics

Full metadata record

DC FieldValue Language
dc.contributor.authorFord, Neville J.en
dc.contributor.authorMorgado, Maria L.en
dc.contributor.authorRebelo, Magda S.en
dc.date.accessioned2016-01-20T19:18:03Zen
dc.date.available2016-01-20T19:18:03Zen
dc.date.issued2015-06-10en
dc.identifier.citationFord, N. J., Morgado, M. L., & Rebelo, M. S. (2015). An implicit finite difference approximation for the solution of the diffusion equation with distributed order in time. Electronic Transactions on Numerical Analysis, 44, 289-305.en
dc.identifier.issn1068–9613en
dc.identifier.urihttp://hdl.handle.net/10034/594433en
dc.description.abstractIn this paper we are concerned with the numerical solution of a diffusion equation in which the time order derivative is distributed over the interval [0,1]. An implicit numerical method is presented and its unconditional stability and convergence are proved. A numerical example is provided to illustrate the obtained theoretical results.en
dc.language.isoenen
dc.publisherKent State University/Johann Radon Institute for Computational and Applied Mathematics of the Austrian Academy of Sciencesen
dc.relation.urlhttp://etna.math.kent.edu/vol.44.2015/pp289-305.dir/pp289-305.pdfen
dc.subjectCaputo derivativeen
dc.subjectFractional differential equationen
dc.subjectsubdiffusionen
dc.subjectFinite difference methoden
dc.subjectDistributed order differential equationsen
dc.titleAn implicit finite difference approximation for the solution of the diffusion equation with distributed order in timeen
dc.typeArticleen
dc.contributor.departmentUniversity of Chester, UTAD, Portugal, Universidade Nova de Lisboa, Portugalen
dc.identifier.journalElectronic Transactions on Numerical Analysisen
This item is licensed under a Creative Commons License
Creative Commons
All Items in ChesterRep are protected by copyright, with all rights reserved, unless otherwise indicated.